Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 52, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 25, 2010, 12:48 AM CDT for Crane County, Upton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2010, 12:48 AM CDT (05:48 UTC)
- Expired
- Aug 25, 2010, 3:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crane County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 72 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 677 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
633
WGUS54 KMAF 250548
FFWMAF
TXC103-461-250845-
/O.NEW.KMAF.FF.W.0052.100825T0548Z-100825T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1248 AM CDT WED AUG 25 2010
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN CRANE COUNTY IN WEST TEXAS...
WESTERN UPTON COUNTY IN WEST TEXAS...
* UNTIL 345 AM CDT
* AT 1237 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
MODERATE TO HEAVY SHOWERS ACROSS THE WARNED AREA CAPABLE OF
PRODUCING FLASH FLOODING. THIS IS A DANGEROUS SITUATION...FLOODING
AND FLASH FLOODING IS ON GOING IN AND AROUND THE MCCAMEY AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCCAMEY...
RANKIN... KING MOUNTAIN...CRANE AND CORDONA LAKE...RURAL ROADS AND
HIGHWAYS IN THE AREA OF KING MOUNTAIN AND MCCAMEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING OF CREEKS AND STREAMS... STREETS ...LOW WATER
CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE ACROSS
FLOODED ROADS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3112 10242 3117 10242 3121 10243 3127 10252
3141 10249 3155 10233 3165 10216 3164 10206
3145 10193 3110 10192 3109 10229 3109 10238
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 12:34 AM CDT, 14 minutes earlier.
Area forecast discussion, Aug 25, 12:34 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1234 AM CDT WED AUG 25 2010
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
MAINLY MVFR CIGS/VSBYS IN ASSOCN WITH SHRA WILL BE THE PRIMARY
CONCERN THRU 12Z FOR MAF/FST/PEQ/INK. N WINDS WILL BE FAIRLY
CONSISTENT AROUND 10-15KTS THRU THIS MORNING AS SFC HIGH PRESSURE
BUILDS INTO AREA. OTHERWISE PRECIP WILL DIMINISH FROM N TO S THIS
MORNING WITH LINGERING MVFR CIGS THRU 15-18Z...LONGER AT FST.
STILL THERE WILL BE OCNL HEAVY SHRA AT FST THRU 10Z OR SO. CLEARING
IN THE AFTERNOON WILL HOLD WITH VFR CONDITIONS INTO WED NIGHT.
&&
.PREV DISCUSSION... /ISSUED 758 PM CDT TUE AUG 24 2010/
UPDATE...
UPDATE TO INCREASE POPS ACROSS THE TRANS PECOS AND SOUTHERN
PERMIAN BASIN.
DISCUSSION...
A SHORTWAVE TROUGH DROPPING SOUTHWARD ACROSS WEST TEXAS WAS
COMBINING WITH AMPLE LOW LEVEL MOISTURE TO PRODUCE WIDESPREAD
SHOWERS AND THUNDERSTORMS OVER MUCH OF WEST TEXAS IN THE WAKE OF
A STRONG COLD FRONT. SUCCESSIVE OUTFLOW BOUNDARIES FROM THIS
CONVECTION...ALONG WITH OUTFLOW BOUNDARIES FROM CONVECTION OVER
WEST CENTRAL TEXAS WAS RESULTING IN REDEVELOPMENT OF SHOWERS AND
STORMS ALONG THE TRANS PECOS...AND INTO THE SOUTHERN PERMIAN
BASIN. SINCE THE AIRMASS BEHIND THE FRONT HAS MOISTENED
CONSIDERABLY...THE PWAT ON THE 25/00Z MAF SOUNDING WAS 1.65...
AND STORMS WERE MOVING SOUTHWEST AT 5 TO 15 MPH...HEAVY RAINFALL
AND FLASH FLOODING ARE A CONCERN FOR THE NEXT FEW HOURS. WILL SEND
AN UPDATE TO INCREASE POPS INTO THE PERMIAN BASIN...AND WESTWARD
THROUGH THE DAVIS MOUNTAINS AND PRESIDIO VALLEY. WILL ALSO UPDATE
THE HWO.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WARNING UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Aug 24, 8:03 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 803 PM CDT TUE AUG 24 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-260115- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 803 PM CDT TUE AUG 24 2010 /703 PM MDT TUE AUG 24 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL PERSIST ALONG AND WEST OF THE PECOS RIVER...AND INTO THE SOUTHERN PERMIAN BASIN. SOME OF THE STORMS WILL PRODUCE GUSTY WINDS. HOWEVER...THE MAIN THREAT WILL BE HEAVY RAINFALL AND FLASH FLOODING...ESPECIALLY ALONG AND WEST OF THE PECOS RIVER. STRONG NORTHEASTERLY WINDS BEHIND THE COLD FRONT WILL AFFECT GUADALUPE PASS THROUGH THE EVENING. SUSTAINED WIND SPEEDS OVER 40 MPH ARE EXPECTED. A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS OF WEST TEXAS THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE BIG BEND AND LOWER TRANS PECOS TOMORROW AFTERNOON. BRIEF HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 24, 6:49 PM CDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 649 PM CDT TUE AUG 24 2010 TXZ068-075-250030- CRANE-PECOS- 649 PM CDT TUE AUG 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL PECOS AND SOUTH CENTRAL CRANE COUNTIES UNTIL 730 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST OF IMPERIAL AT 649 PM CDT...MOVING SOUTHWEST AT 5 MPH. ADDITIONAL STRONG STORMS COULD DEVELOP CLOSER TO IMPERIAL...OR GIRVIN DURING THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS TO 50 MPH...HAIL...HEAVY RAIN AND DEADLY LIGHTNING ARE POSSIBLE WITH ANY OF THESE STORMS. &&
Local storm report, Aug 24, 10:17 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1017 PM CDT TUE AUG 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM FLASH FLOOD PECOS 31.41N 103.50W
08/24/2010 REEVES TX LAW ENFORCEMENT
MOTORIST STRANDED IN HIGH WATER AT THE INTERSECTION OF
6TH AND CHERRY STREETS IN PECOS
0454 PM FLASH FLOOD PECOS 31.41N 103.50W
08/24/2010 REEVES TX LAW ENFORCEMENT
MOTORIST STRANDED IN HIGH WATER AT THE INTERSECTION OF
13TH AND CEDAR STREETS IN PECOS
0905 PM FLASH FLOOD 28 N FORT STOCKTON 31.30N 102.89W
08/24/2010 PECOS TX LAW ENFORCEMENT
FLOODING ON STATE HIGHWAY 18 FROM FORT STOCKTON TO THE
COUNTY LINE NORTH OF FORT STOCKTON
0905 PM FLASH FLOOD FORT STOCKTON 30.89N 102.89W
08/24/2010 PECOS TX LAW ENFORCEMENT
SEVERAL STREETS FLOODING IN FORT STOCKTON
0915 PM FLASH FLOOD MCCAMEY 31.13N 102.22W
08/24/2010 UPTON TX LAW ENFORCEMENT
ONE HALF FOOT OF WATER RUNNING OVER SEVERAL STREETS IN
MCCAMEY
0915 PM FLASH FLOOD 5 NE MCCAMEY 31.18N 102.16W
08/24/2010 UPTON TX LAW ENFORCEMENT
ONE FOOT OF WATER RUNNING OVER KING MOUNTAIN ROAD
1000 PM FLASH FLOOD MCCAMEY 31.13N 102.22W
08/24/2010 UPTON TX LAW ENFORCEMENT
HIGHWAY 385 FLOODED 4 MILES NORTH OF MCCAMEY
1000 PM FLASH FLOOD 3 S MCCAMEY 31.09N 102.22W
08/24/2010 UPTON TX LAW ENFORCEMENT
FLOODING ON HIGHWAY 305 FROM MCCAMEY TO THE CROCKETT
COUNTY LINE
1000 PM FLASH FLOOD MCCAMEY 31.13N 102.22W
08/24/2010 UPTON TX LAW ENFORCEMENT
THE INTERSECTION OF HIGHWAY 385 AND 1901 WAS FLOODED
&&
AKLLocal storm report, Aug 24, 11:49 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1149 PM CDT TUE AUG 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD 3 E MCCAMEY 31.13N 102.17W
08/24/2010 UPTON TX FIRE DEPT/RESCUE
3 MILES EAST OF TOWN ON HWY 67 THERE IS 1.5 FEET OF
FLOWING WATER ON ROAD
1130 PM FLASH FLOOD 7 E MCCAMEY 31.13N 102.10W
08/24/2010 UPTON TX FIRE DEPT/RESCUE
7 MILES EAST OF MCCAMEY ON HWY 67 THERE IS 1.5 FEET OF
FLOWING WATER ON ROAD
1130 PM FLASH FLOOD 5 NE MCCAMEY 31.18N 102.16W
08/24/2010 UPTON TX FIRE DEPT/RESCUE
5 MILES NE OF MCCAMEY THERE IS 2 FEET OF FLOWING WATER ON
KING MOUNTAIN ROAD
&&
JAMIE.GUDMESTADThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:17 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Aug 24, 7:32 PM CDT | Flash Flood Warning | MAF | Pecos, Reeves, Terrell | 4 hr |
| Aug 24, 8:48 PM CDT | Flash Flood Warning | MAF | Crane, Pecos, Upton | 4 hr |
| Aug 24, 11:30 PM CDT | Flash Flood Warning | MAF | Pecos, Reeves | 8 hr |
| Aug 25, 3:46 AM CDT | Flash Flood Warning | MAF | Crane, Upton | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.